MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was used for an unknown drainage procedure in an unknown patient.As reported, leakage occurred between the catheter and the hub.Leakage in the same location was found on a replacement catheter of the same type.A third catheter from a different lot was used to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Concomitant medical product received on: 13aug2019.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complainant returned two used devices for investigation.There was no visible biomatter or damage.Investigators could recreate the reported failure mode of leaking.There is also evidence the two devices were not manufactured within specification due to the amount of threads showing.Re-training for this department was completed on 31jul2019 due to implementation of the new gap gauge measurement.Since this lot was manufactured prior to this implementation date, no further re-training for this issue will be completed.The device is shipped with instruction for use (ifu) which notes: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) for the complaint lot and related subassembly lots was reviewed and revealed one related nonconformance.This affected a total of five devices that were all scrapped.A database search was completed on the complaint lot and one additional complaint was found.This complaint was opened to capture unused product from the same customer returned for this investigation.Nine of these returned, unused devices failed the table top leak test and are reported under medwatch report # 1820334-2019-02159.Based on this information, there is evidence that nonconforming product exists out in the field.Based on the information provided, the examination of returned product and the results of the investigation, it was concluded that a manufacturing deficiency and quality control deficiency contributed to this incident.Corrective actions including implementation of a gap gauge and retraining were performed.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8873610
Report Number1820334-2019-01959
Device Sequence Number16741640
Product Code GBO
UDI-Device Identifier00827002515956
UDI-Public(01)00827002515956(17)220611(10)9803175
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model NumberN/A
Device Catalogue NumberULT6.3-35-25-P-5S-CLDM-HC
Device Lot Number9803175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1